Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 11, 2017Meriwether County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 11, 2017, 7:52 PM EDT for Meriwether County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2017, 7:52 PM EDT (23:52 UTC)
Expired
Jul 11, 2017, 8:15 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Wind
40

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS82 KFFC 112352
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT TUE JUL 11 2017
 
GAZ067-120015-
Meriwether GA-
752 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MERIWETHER COUNTY UNTIL
815 PM EDT...

At 752 PM EDT...a strong thunderstorm was over Greenville...moving
south at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Greenville, Manchester, Woodbury, Warm Springs, Raleigh, Durand,
Harris City, Odessadale and Stovall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3304 8486 3310 8465 3289 8453 3285 8471
      3286 8475 3287 8475 3287 8484
TIME...MOT...LOC 2352Z 345DEG 7KT 3301 8474 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 7:32 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 11, 7:32 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
732 PM EDT Tue Jul 11 2017

.UPDATE...
Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 326 PM EDT Tue Jul 11 2017/

SHORT TERM /Tonight through Wednesday Night/...

Convergence zone is well noted in the visible imagery and on the
regional radar loop. Scattered to numerous shra/tsra have developed
along this convergence line during the heat of the day. Storms are
very slow  movers and have been heavy rain producers. Additional
storms are moving north across far SE AL and the far south GA. Many
of the storms down south look to have developed along a differential
heating boundary from early morning clouds. Plenty of abundant
moisture and surface instability for storms to work with. PWATS have
increased to just under 2 inches. With the BL winds blo 20kt, storms
will be slow moving heavy rainfall producers. Widespread severe
weather is not anticipated, but strong thunderstorms are possible.
An isolated severe thunderstorm is not out of the question.

For tomorrow, there is relatively no change in airmass. The models
are still hinting at a convergence zone setting up across portions
of the CWFA. Do expect storms to fire along this boundary during max
heating. Again, widespread severe weather is not anticipated, but
strong to isolated severe thunderstorms are possible. Storms will
once again be capable of producing very heavy rainfall.

NListemaa

LONG TERM /Thursday through Tuesday/...

Very little adjustment made to forecast per consistent model
solutions in main regime and weekend frontal evolution (still
looking to be sagging into area late Saturday into Sunday). Made
some cosmetic changes to a few pop periods, otherwise refreshed
other elements with latest blend. Will still need to watch heat
indices through late week (mainly Fri/Sat) in parts of central
Georgia. Previous discussion follows...

Baker

PREV DISCUSSION... /issued 408 AM EDT Tue Jul 11 2017/

LONG TERM /Wednesday Night through Monday/...
Long term period continues to look like typical Georgia summertime
weather as the state is dominated by a dirty high pressure ridge.
An enhanced area of moisture remains over the state through
Friday, triggering convective development with diurnal heating.
Model solutions continue to show this ridge will weaken into the
weekend as a cold front approaches the area Saturday. Run-to-run
solution consistency is decent, suggesting the front will move
into the state during the morning or early afternoon Saturday. The
increased moisture associated with the front will remain over the
state into early next week, resulting in higher precipitation
chances - generally in the good chance to likely category, even
into the overnight periods. Solutions diverge at the tail end of
the period, with the GFS developing a large upper high pressure
system over the plains and building it into the southeast into mid
week. The ECMWF doesn't build the high pressure ridge into the
state, but instead promotes the development of localized low
pressure systems over the Carolinas. For now, that's beyond the
extended period, and there's plenty of time to sort it out.

Temperatures remain a few degrees above normal through Friday with
highs generally in the 90s across the state. More seasonal
temperatures are expected through the weekend due to the influence
of the precipitation and the frontal boundary. Apparent
temperature continues to be of a concern through the extended
period, with heat index values over 100 degrees at least through
the end of the week. At this time, Heat Advisory criteria is not
met in the grids, but a few locations in east central Georgia / SE
CWA reach values of 103-104 on Friday and Saturday. Will continue
to monitor forecast values into the latter half of the week to see
if a Heat Advisory is necessary.

31

&&

.AVIATION...
00Z Update...
Convection will slowly dissipate this evening and by 06Z most
areas should be rain free. Patchy fog will develop late tonight,
mainly in areas that had rain this evening. Much of the same
tomorrow with a cu field developing along with scattered tsra in
the afternoon. Winds will be variable or calm tonight...then light
west to southwest Wednesday.

//ATL Confidence...00Z Update...
Medium on winds this evening.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  72  91 /  20  30  20  30
Atlanta         73  89  73  90 /  30  30  20  30
Blairsville     65  84  67  84 /  10  30  20  40
Cartersville    71  89  72  90 /  20  30  20  40
Columbus        74  92  75  94 /  50  40  20  30
Gainesville     72  88  72  89 /  20  30  20  40
Macon           73  91  73  93 /  50  30  20  30
Rome            71  90  72  90 /  10  30  20  40
Peachtree City  71  90  72  91 /  40  30  20  30
Vidalia         74  92  73  93 /  50  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....20
AVIATION...17
Hazardous weather outlook, Jul 11, 3:20 PM EDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
320 PM EDT Tue Jul 11 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
320 PM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across central
Georgia this afternoon and evening, generally along and south of
the I-20 corridor. A few strong storms are possible, with the main
hazards being damaging winds to 50 MPH, locally heavy rainfall, and
frequent lightning. Small hail will also be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms are possible each afternoon
and evening through the week and into early next week. Some more
widespread development could occur over the weekend with an
approaching front. Heat Index values will approach 105 degrees
over portions of central Georgia Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Jul 11, 7:12 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     EASTWOOD ESTATES        33.40N  84.71W
07/11/2017                   COWETA             GA   EMERGENCY MNGR

            POWER LINES WERE REPORTED DOWN ON BAKER ROAD NEAR
            HIGHWAY 24 EAST.

&&

EVENT NUMBER FFC1701088

LMERRITT
Special weather statement, Jul 11, 7:12 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT TUE JUL 11 2017

GAZ048-056-058-059-068-070-071-112345-
Butts GA-Lamar GA-Monroe GA-Jasper GA-Spalding GA-Newton GA-Pike GA-
712 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NORTHERN LAMAR...NORTHERN
MONROE...JASPER...SPALDING...SOUTHEASTERN NEWTON AND NORTHERN PIKE
COUNTIES UNTIL 745 PM EDT...

At 712 PM EDT...a line of strong thunderstorms was along a line
extending from Stewart to near Walker Mill to near Digbey...and
moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Griffin, Jackson, Monticello, Zebulon, Flovilla, Milner, Jenkinsburg,
Williamson, Shady Dale, Orchard Hill, East Griffin, Stewart, Turtle
Cove, Worthville, Hilltop, Walker Mill, Hollonville, Rover, Blount
and Eudora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3320 8449 3325 8451 3329 8418 3331 8414
      3330 8413 3330 8407 3332 8407 3331 8406
      3334 8403 3336 8403 3336 8401 3339 8397
      3340 8398 3348 8384 3342 8354 3334 8354
      3317 8384 3305 8449 3310 8453
TIME...MOT...LOC 2312Z 291DEG 13KT 3342 8385 3327 8412 3322 8449

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 11, 7:24 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT TUE JUL 11 2017

GAZ089-120000-
Muscogee GA-
724 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE COUNTY UNTIL 800 PM
EDT...

At 724 PM EDT...a strong thunderstorm was over Columbus Metropolitan
Airport, or near Columbus...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Columbus, North Fort Benning, Bibb City, Saint Marys Hills, Edgewood,
Flat Rock, Highland Park, Laurel Hills, Green Island Hills, Sand
Hill, Vista Terrace, Columbus Metropolitan Airport, Rose Hill,
Kenwood, Midland, Benning Hills, Avondale, Benning Park and Fortson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3261 8501 3261 8491 3258 8491 3258 8474
      3246 8475 3242 8477 3241 8479 3242 8481
      3241 8488 3240 8489 3242 8497 3244 8497
      3245 8500 3250 8500 3253 8501
TIME...MOT...LOC 2324Z 272DEG 7KT 3252 8493

WIND...40MPH
Special weather statement, Jul 11, 7:44 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
744 PM EDT TUE JUL 11 2017

GAZ056-058-068-070-071-120030-
Butts GA-Lamar GA-Monroe GA-Spalding GA-Pike GA-
744 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...LAMAR...NORTHWESTERN
MONROE...SOUTHEASTERN SPALDING AND PIKE COUNTIES UNTIL 830 PM EDT...

At 744 PM EDT...a line of strong thunderstorms was along a line
extending from near Stark to near Gay...and moving southeast at 5
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Griffin, Barnesville, Jackson, Zebulon, Flovilla, Milner,
Jenkinsburg, Molena, Williamson, Orchard Hill, Meansville, Aldora,
East Griffin, Hilltop, Hollonville, Rover, Blount, Liberty Hill,
Johnstonville and Goggins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3308 8453 3308 8451 3310 8453 3317 8451
      3330 8412 3330 8407 3333 8405 3339 8388
      3338 8386 3334 8386 3333 8384 3327 8383
      3325 8381 3321 8383 3319 8381 3316 8382
      3299 8431 3299 8449 3297 8452 3304 8454
TIME...MOT...LOC 2344Z 314DEG 6KT 3333 8387 3311 8451

WIND...40MPH
Special weather statement, Jul 11, 7:48 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT TUE JUL 11 2017

GAZ066-120115-
Troup GA-
748 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP COUNTY UNTIL 915 PM
EDT...

At 742 PM EDT...radar indicated that 2-3 inches of rain has fallen
across eastern Troup County over the past 1-2 hours. Although the
rain is beginning to diminish, runoff from the prior heavy rain will
cause rising water on creeks and streams. Some of the smaller creeks
and streams may reach bank full or slightly higher.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain will cause temporary street flooding and
           rising water on small creeks and streams, especially in
           poor drainage areas.

Some creeks to watch for rising water include
Flat Shoals Creek, Mud Creek, Long Cane Creek, Flat Creek and
Panther Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3293 8515 3315 8495 3316 8486 3287 8486
      3287 8516
TIME...MOT...LOC 2342Z 240DEG 49KT 3297 8497
Special weather statement, Jul 11, 7:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT TUE JUL 11 2017

GAZ067-120015-
Meriwether GA-
752 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MERIWETHER COUNTY UNTIL
815 PM EDT...

At 752 PM EDT...a strong thunderstorm was over Greenville...moving
south at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Greenville, Manchester, Woodbury, Warm Springs, Raleigh, Durand,
Harris City, Odessadale and Stovall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3304 8486 3310 8465 3289 8453 3285 8471
      3286 8475 3287 8475 3287 8484
TIME...MOT...LOC 2352Z 345DEG 7KT 3301 8474

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:02 PM EDTSpecial Weather StatementFFCBarrow28 min
Jul 11, 9:04 AM EDTSpecial Weather StatementFFCSchley41 min
Jul 11, 2:03 PM EDTSpecial Weather StatementFFCWheeler27 min
Jul 11, 2:25 PM EDTSpecial Weather StatementFFCTelfair50 min
Jul 11, 2:27 PM EDTSpecial Weather StatementFFCHall48 min
Jul 11, 2:36 PM EDTSpecial Weather StatementFFCCobb39 min
Jul 11, 2:47 PM EDTSpecial Weather StatementFFCDeKalb28 min
Jul 11, 2:50 PM EDTSpecial Weather StatementFFCTaylor40 min
Jul 11, 3:03 PM EDTSpecial Weather StatementFFCCarroll42 min
Jul 11, 3:11 PM EDTSpecial Weather StatementFFCCherokee49 min
Jul 11, 3:14 PM EDTSpecial Weather StatementFFCMontgomery46 min
Jul 11, 3:19 PM EDTSpecial Weather StatementFFCWilkinson26 min
Jul 11, 3:28 PM EDTSpecial Weather StatementFFCTaylor47 min
Jul 11, 3:46 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 11, 3:51 PM EDTSpecial Weather StatementFFCForsyth24 min
Jul 11, 4:12 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett33 min
Jul 11, 4:19 PM EDTSpecial Weather StatementFFCWebster26 min
Jul 11, 4:31 PM EDTSpecial Weather StatementFFCClayton44 min
Jul 11, 4:46 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 11, 4:50 PM EDTSpecial Weather StatementFFCMarion40 min
Jul 11, 4:58 PM EDTSpecial Weather StatementFFCClayton, Fayette, Rockdale47 min
Jul 11, 5:02 PM EDTSevere Thunderstorm WarningFFCCoweta, Fulton28 min
Jul 11, 5:16 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton17 min
Jul 11, 5:34 PM EDTSevere Thunderstorm WarningFFCDouglas15 min
Jul 11, 5:43 PM EDTSevere Thunderstorm WarningFFCRockdale11 min
Jul 11, 5:56 PM EDTSpecial Weather StatementFFCJohnson34 min
Jul 11, 6:12 PM EDTSpecial Weather StatementFFCTelfair48 min
Jul 11, 6:14 PM EDTSpecial Weather StatementFFCJohnson31 min
Jul 11, 6:20 PM EDTSpecial Weather StatementFFCTroup40 min
Jul 11, 6:23 PM EDTSpecial Weather StatementFFCButts, Henry, Meriwether, Newton, Pike, Spalding52 min
Jul 11, 6:30 PM EDTSpecial Weather StatementFFCJohnson45 min
Jul 11, 6:39 PM EDTSevere Thunderstorm WarningFFCTroup25 min
Jul 11, 6:52 PM EDTSpecial Weather StatementFFCJefferson38 min
Jul 11, 7:08 PM EDTSpecial Weather StatementFFCTroup37 min
Jul 11, 7:09 PM EDTSpecial Weather StatementFFCDooly36 min
Jul 11, 7:12 PM EDTSpecial Weather StatementFFCButts, Jasper, Pike, Spalding33 min
Jul 11, 7:24 PM EDTSpecial Weather StatementFFCMuscogee36 min
Jul 11, 7:36 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee13 min
Jul 11, 7:44 PM EDTSpecial Weather StatementFFCButts, Lamar, Pike46 min
Jul 11, 7:48 PM EDTSpecial Weather StatementFFCTroup87 min
Jul 11, 7:54 PM EDTSpecial Weather StatementFFCHarris36 min
Jul 11, 7:58 PM EDTSevere Thunderstorm WarningFFCHarris, Talbot28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.